# SDR 2004UALA00619

- Difficulty date: June 28, 2004
- Submitted: July 27, 2004
- Operation: Air carrier
- Aircraft: N173UA
- Make and model: Boeing 747422
- Aircraft serial: 24380
- Aircraft time: 55,031 hours, 6,239 cycles
- Engine: Pwa PW4056
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Landing Gear
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: W
- Precautionary procedure: A

## Discrepancy

AFTER T/O GEAR DOOR OPEN LIGHT INDICATION.  CREW FELT VIBRATION FROM OPEN DOORS.  PROBABLE CAUSE IS A DOOR OUT OF SEQUENCE CONDITION DUE TO ALTERNATE EXTEND MOTOR NOT RESETTING.  THIS IS KNOWN CONDITION AND IS SOMETIMES CAUSED BY DEPRESSING ALTERNATE EXTEND SWITCH FOR A PERIOD LESS THAN 90 SECONDS.  WHEN ACTUATED SWITCH MUST BE ENERGIZED FOR AT LEAST 90 SECONDS TO ENSURE THAT MOTOR WILL RESET.  PREVIOUS INCIDENTS WERE KNOWN TO OCCUR WHEN MAINTENANCE CREWS USED SWITCH FOR WHEEL WELL ACCESS AND DID NOT RUN FOR THE REQUIRED 90 SECONDS.  BOEING ISSUED SERVICE TIP 32-007 ADDRESSING THIS, AND IT HAS BEEN INCORPORATED INTO  APPLICABLE SECTIONS OF THE AMM.
